Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Antibiotics combined with anti viral medicines
Aug 18, 2000

Can a pregnant woman combine antibiotics for pregnant women against Chlamydia while taking Combivir and Viracept.

Should there be a pause of taking the anti viral medicines while taking the antibiotics.

I understand that combining antibiotics with anti viral hiv drugs may cause rejection of the foetus, natural abortion. Is that true ?

Your reply is appreciated ASAP. Thank you.

Kind regards

Eva

Response from Dr. Cohen

Dear Eva,

I don't know of any reason that combining antibiotics with antiviral medicines would cause rejection of the fetus or "spontaneous abortion" There are a few antibiotics which have important interactions with some antivirals, such as ketoconazole (Nizoral) and rifampin. However, azithromycin, the drug most often used to treat chlamydia in pregnancy should be safe to use with antivirals in a pregnant woman. I have certainly done it many times. It is important to treat the chlamydia.

Good luck, and keep checking out information that sounds a little shaky.



Previous
copd
Next
immunoglobulin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement